Florida, 2025

Tornado in Florida, September 7, 2025

September 7, 2025 · NWS MLB · 1 event in 1 county or zone

A brief tornado caused minor damage in Palm Bay.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MLB wrote it up.

A brief tornado caused minor damage in Palm Bay.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before the first event at Sep 7, 1:22 PM EST, 14 minutes earlier. Its key messages:

  • Issued at 1253 PM EDT Sun Sep 7 2025
  • Unsettled conditions persist through at least mid week as deep moisture enhances coverage of afternoon showers and storms.
  • There is a low threat for locally heavy rainfall and minor flooding as multiple rounds of showers and storms are forecast.
  • Peak heat index values reach 98 to 104 today, before temperatures trend near to below normal through the rest of the week.
Area forecast discussion, Sep 7, 1:22 PM EST, 14 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
222 PM EDT Sun Sep 7 2025

...New KEY MESSAGES, DISCUSSION, MARINE, AVIATION...

.KEY MESSAGES...
Issued at 1253 PM EDT Sun Sep 7 2025

- Unsettled conditions persist through at least mid week as deep
  moisture enhances coverage of afternoon showers and storms.

- There is a low threat for locally heavy rainfall and minor
  flooding as multiple rounds of showers and storms are forecast.

- Peak heat index values reach 98 to 104 today, before
  temperatures trend near to below normal through the rest of the
  week.

&&

.DISCUSSION...
Issued at 1253 PM EDT Sun Sep 7 2025
Deep moisture remains pooled over the peninsula this hour. This
morning's sounding, along with GOES derived precipitable water,
paints a picture of a fairly saturated atmosphere, with PWATs
approaching their climatological max for this time of year
(2.1-2.2"). Strong solar insolation and convective temps in the
mid to upper 80s allowed for another early start to showers and
storms, particularly across the Treasure Coast.

Light west steering flow aloft suggests showers and storms, and
their attendant boundaries, will pile up over the eastern half of
the peninsula from mid to late afternoon. The only fly in the
ointment that may counteract the otherwise wet/unstable atmosphere
is mid/upper level debris moving off the convective complex over
the eastern Gulf. This is liable to impact coverage across
northern areas (I-4 corridor) where surface heating gets
disrupted. Still, ingredients are there for scattered to numerous
convection, so rain chances of 60-70% have been maintained.

Light offshore steering flow should push storms into the Atlantic
after sunset, though a few lingering showers can't be ruled out
through midnight.

Conditions don't change appreciably for the start of the workweek
as the local area remains at the base of a mid and upper level
trough over the eastern US coast. Broad, albeit weak, forcing
should maintain lower pressures over the eastern Gulf and western
Atlantic, with any surface features expected to remain generally
disorganized. Meanwhile, a weak front will meander closer to the
area through the period, allowing winds to turn onshore more
readily especially near and north of the Cape. All of this
portends continued unsettled conditions, with rain chances above
climatology (60 - 80%) through at least Wednesday. A low excessive
rainfall risk persists across the same time frame, especially in
areas that see multiple rounds of heavier rain in storms. Should
low pressure manage to form nearby along the front, will watch for
local enhancement to onshore flow and any attendant enhancement
to coastal rain chances.

Late in the week, confidence lessens a bit as models and their
ensembles show differences in the handling of shortwave energy
over the southeast. While the ECMWF and some of its members bring
considerably drier air into the area (albeit temporarily), the
GFS/GEFs are less enthusiastic with continued moist onshore flow.
For this forecast package, continued trend of lessening PoPs
across northern areas, especially NW of I-4. Regardless, guidance
shows brisk onshore winds north of Cape Canaveral late next week.

&&

.MARINE...
Issued at 1253 PM EDT Sun Sep 7 2025
Today-Monday...Generally favorable boating conditions (outside of
higher than usual coverage of thunderstorms) given variable winds
at or below 10 knots, enhanced locally by the afternoon east
coast sea breeze. Seas around 2 feet.

Tuesday-Thursday...A stationary front will shift southward into
the local waters. Onshore flow will develop to the north of the
boundary (particularly from around Cape Canaveral northward) and
increase up to 10-15 knots at times. Weak low pressure may develop
along the front - potentially freshening winds for a period. Seas
expected to build to 2-4 feet due to an increasing northeast
swell, up to 5 feet in the Gulf Stream.

&&

.AVIATION...
(18Z TAFs)
Issued at 1253 PM EDT Sun Sep 7 2025
Eastward moving showers are observed across portions of central
Florida early this afternoon, and there is some uncertainty in how
convection will evolve through the remainder of the day. Generally
expecting a wet pattern with VCSH/VCTS at all terminals.
TSRA TEMPOs are included along the coast from MLB southward starting
at 18/19Z as a broken line of showers/storms approaches from the
west and collides with the sea breeze. Some clearing is forecast for
most of theses terminals generally after 20Z with VCTS/VCSH
remaining for activity west of MLB and the Treasure Coast. Across
the interior, showers and storms are forecast to increase in
coverage late this afternoon as boundary interactions increase, but
building cloud cover has introduced uncertainty. Have held the
inherited TSRA TEMPOs (20Z/23Z) steady across the interior, and will
continue to monitor and adjust with amendments as needed. Widespread
coverage diminishes early this evening while showers and a localized
storm could linger a few hours beyond sunset. West to southwest
winds turn southeast to east with the sea breeze, remaining 10 kts
or less. Winds mostly light and variable overnight.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  85  74  85 /  50  70  60  80
MCO  74  88  73  89 /  50  80  50  80
MLB  74  87  74  87 /  60  70  60  80
VRB  73  89  73  89 /  60  70  60  80
LEE  74  86  73  86 /  50  80  50  80
SFB  75  86  73  86 /  50  80  60  80
ORL  74  87  73  88 /  50  80  50  80
FPR  72  89  72  89 /  60  70  60  80

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

DISCUSSION...Ulrich
AVIATION...Law

In the hours before

Special weather statement, Sep 7, 1:36 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
236 PM EDT Sun Sep 7 2025

FLZ547-647-747-071900-
Southern Brevard Barrier Islands FL-Mainland Southern Brevard FL-
Inland Southern Brevard FL-
236 PM EDT Sun Sep 7 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BREVARD COUNTY
THROUGH 300 PM EDT...

At 235 PM EDT, Doppler radar was tracking a strong thunderstorm over
Palm Bay, moving north at 10 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Palm Bay, Melbourne, Malabar, Indialantic, and West Melbourne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing wind
gusts over 50 mph. If a funnel cloud is spotted move indoors and
report your sighting to the National Weather Service.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2788 8044 2792 8072 2810 8071 2807 8051
TIME...MOT...LOC 1835Z 192DEG 7KT 2797 8065

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Law

The radar

The Melbourne radar (KMLB), 16 km away, was scanning. The volume nearest the first event began at 18:38 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Brevard

When
September 7, 1:36 PM EST to 1:39 PM EST
Where
Brevard County, 5.06 mi W of Valkaria Arpt to 5.07 mi W of Valkaria Arpt
Rating
EF0
Path length
0.28 mi
Path width
50 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
27.970, -80.653

A brief tornado touchdown occurred in Palm Bay as confirmed by a combination of photographic and video evidence from the public, as well as data from the National Weather Service Melbourne (KMLB) radar. KMLB radar indicates that at approximately 2:30 PM EDT, multiple thunderstorm boundary collisions led to the brief development of a circulation in south Palm Bay. Photos and videos shared via social media indicate the circulation likely touched down near Merrimac St SE and Cherokee Rd SE at approximately 2:36 PM EDT, before moving north along Airoso Rd SE for approximately 3 minutes. Minor damage was noted with some vegetative debris, mainly in the|form of broken tree branches and a small downed oak tree. Structural damage was confined to a few broken fence panels, twisted awnings, and a shed that was uplifted. Two homes in the vicinity of Airoso Rd SE and Cherokee Rd SE experienced minor roof|damage when some of their shingles were removed. This damage is coincident with an EF-0 tornado, with peak wind gusts of up to 65 mph.

There are no known direct injuries or fatalities as a result of |the tornado.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2025Every state in 2025This day in weather historyThe tornado archive for Florida, 2025Warnings in Florida, September 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1295071.